MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP CRKSCRW FT VENTD 5.5X14.7MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP CRKSCRW FT VENTD 5.5X14.7MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP CRKSCRW FT VENTD 5.5X14.7MM
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 8/4/2025, it was reported by an arthrex subsidiary employee via email that an ar-1927bcft biocomposite corkscrew fractured.During the procedure, standard protocol was followed: after establishing the vision portals, placement of the 5.5 mm implant was initiated.The starter punch was passed and hammered until the first laser line marked ¿ft¿ was reached.Upon placement and two turns of the implant, fracture of the screw was observed.Attempts were made to either complete insertion or retrieve the tip of the screw; however, the fracture prevented further movement in any direction.This was discovered during a procedure on (b)(6) 2025.Additional information was received on 08/13/2025: all screw fragments were retrieved.No documentation was available regarding the case completion details or the part number used.Additionally, there was no information indicating any procedural delay or administration of additional anesthesia.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The method of bone preparation and the quality of the bone encountered were not specified.The most likely cause of the reported failure can be attributed to user error of the device due to improper bone preparation, misalignment insertion, and/or prying/leveraging of the device during insertion.

Brand Name
BIO-COMP CRKSCRW FT VENTD 5.5X14.7MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22883425
Report Number1220246-2025-03614
Device Sequence Number8861342
Product Code MAI
UDI-Device Identifier00888867023390
UDI-Public(01)00888867023390(11)240819(17)280731(10)15303851
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP CRKSCRW FT VENTD 5.5X14.7MM
Device Catalogue NumberAR-1927BCFT
Device Lot Number15303851
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown